Alert archive / Nevada / Red Flag Warnings in 2008
Red Flag Warning 3, NWS Elko, NV
NWS Elko, NV issued this red flag warning at Jun 30, 2008, 3:42 AM PDT. It took effect at Jun 30, 2008, 12:00 PM PDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 30, 2008, 3:42 AM PDT (10:42 UTC)
- In effect from
- Jun 30, 2008, 12:00 PM PDT
- Expired
- Jun 30, 2008, 10:00 PM PDT
- In force
- 10 hr
- Issued by
- NWS Elko, NV
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KLKN 301042 RFWLKN RED FLAG WARNING NATIONAL WEATHER SERVICE ELKO NV 342 AM PDT MON JUN 30 2008 ...DRY THUNDERSTORMS EXPECTED THIS AFTERNOON AND EVENING... .A DISTURBANCE MOVING INTO THE GREAT BASIN TODAY COUPLED WITH AN INCREASE IN MID-LEVEL MOISTURE WILL CAUSE ISOLATED DRY THUNDERSTORMS ACROSS NORTHERN NEVADA THIS AFTERNOON AND EVENING. IT APPEARS LIKELY THAT THERE WILL BE GREATER THAN 15% COVERAGE OF DRY LIGHTNING ACROSS FIRE WEATHER ZONES 451 AND 454. NVZ451-454-301845- /O.UPG.KLKN.FW.A.0002.080630T1900Z-080701T0700Z/ /O.NEW.KLKN.FW.W.0003.080630T1900Z-080701T0500Z/ HUMBOLDT COUNTY-CENTRAL LANDER AND EUREKA COUNTIES- 342 AM PDT MON JUN 30 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 10 PM PDT THIS EVENING FOR DRY THUNDERSTORMS FOR ZONES 451 AND 454... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM PDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES: 451 - HUMBOLDT COUNTY 454 - LANDER AND EUREKA COUNTIES BETWEEN I80 AND HIGHWAY 50 ISOLATED DRY THUNDERSTORMS ARE EXPECTED TO DEVELOP SHORTLY AFTER NOON ACROSS ZONES 451 AND 454...CONTINUING INTO THE EVENING. THE COVERAGE OF DRY LIGHTNING IS EXPECTED TO EXCEED 15 PERCENT OF THE TOTAL FIRE WEATHER ZONE...NECESSITATING A RED FLAG WARNING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ RCM/REA
2 follow-up statements
000 WWUS85 KLKN 302220 RFWLKN RED FLAG WARNING NATIONAL WEATHER SERVICE ELKO NV 320 PM PDT MON JUN 30 2008 ...THUNDERSTORMS TO CONTINUE THROUGH THIS EVENING... NVZ451-454-010500- /O.CON.KLKN.FW.W.0003.000000T0000Z-080701T0500Z/ HUMBOLDT COUNTY-CENTRAL LANDER AND EUREKA COUNTIES- 320 PM PDT MON JUN 30 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR DRY LIGHTNING FOR ZONES 451 AND 454... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING. THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES: 451 - HUMBOLDT COUNTY 454 - LANDER AND EUREKA COUNTIES BETWEEN I80 AND HIGHWAY 50 WIDELY SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS ZONES 451 AND 454 THROUGH THIS EVENING AS AN UPPER LEVEL DISTURBANCE MOVES INTO NORTHWEST NEVADA. CLOUD-TO-GROUND LIGHTNING STRIKES AND GUSTY OUTFLOW WINDS WILL OCCUR WITH THESE THUNDERSTORMS. DUE TO THE FAST NORTHERLY MOVEMENT OF THESE STORMS...LITTLE RAIN IS EXPECTED. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ JM
000 WWUS85 KLKN 010439 RFWLKN RED FLAG WARNING NATIONAL WEATHER SERVICE ELKO NV 939 PM PDT MON JUN 30 2008 NVZ451-454-010545- /O.EXP.KLKN.FW.W.0003.000000T0000Z-080701T0500Z/ HUMBOLDT COUNTY-CENTRAL LANDER AND EUREKA COUNTIES- 939 PM PDT MON JUN 30 2008 ...RED FLAG WARNING WILL EXPIRE AT 10 PM PDT THIS EVENING IN ZONES 451 AND 454... THE RED FLAG WARNING FOR FIRE WEATHER ZONES 451 /HUMBOLDT COUNTY/ AND 454 /LANDER AND EUREKA COUNTIES BETWEEN I80 AND HIGHWAY 50/ WILL EXPIRE AT 10 PM PDT THIS EVENING. THE THUNDERSTORMS WHICH AFFECTED THE AREA DURING THE AFTERNOON AND EARLY EVENING HAVE NOW WEAKENED AND HAVE CEASED PRODUCING LIGHTNING. THE RED FLAG WARNING IS THEREFORE BEING ALLOWED TO EXPIRE AS SCHEDULED. $$ RCM
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Jun 30, 3:38 AM PDT, 4 minutes earlier.
Area forecast discussion, Jun 30, 3:38 AM PDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 338 AM PDT MON JUN 30 2008 .SYNOPSIS...A RIDGE OF HIGH PRESSURE WILL KEEP HOT WEATHER IN PLACE OVER NORTHEASTERN AND CENTRAL NEVADA DURING THE NEXT WEEK. ISOLATED DRY AFTERNOON THUNDERSTORMS WILL AFFECT PARTS OF THE REGION OVER THE NEXT SEVERAL DAYS. && .SHORT TERM...TODAY THROUGH TUESDAY. NEGATIVELY TILTED SHORT-WAVE TROUGH WILL MOVE NORTHEASTWARD ACROSS THE CWA TODAY. GIVEN BETTER DYNAMICS /DIVERGENCE ALOFT, FAVORABLE JET QUADRANT, SOME MODEST PVA/ AND A BIT MORE MOISTURE /SURFACE DEWS RISING TO THE 30S WITH PWS APPROACHING 0.75 ON SOME PROGGED SOUNDINGS/...EXPECT BETTER COVERAGE OF THUNDERSTORMS ACROSS THE CWA TODAY AS COMPARED TO YESTERDAY. STORMS SHOULD START TO FIRE SHORTLY AFTER NOON. BEST COVERAGE APPEARS LIKELY TO BE OVER LANDER...EUREKA...HUMBOLDT...AND NORTHERN ELKO COUNTIES. THUNDERSTORMS IN WHITE PINE AND SOUTHERN ELKO COUNTY WILL BE MORE ISOLATED...WITH VERY LITTLE ACTIVITY EXPECTED DOWN TOWARDS TONOPAH IN NORTHERN NYE COUNTY. AS WITH TODAY...THUNDERSTORMS WILL BE MAINLY HEATING-DRIVEN...SO THEY SHOULD FALL APART NOT LONG AFTER SUNSET. THE SHORT-WAVE PASSES MOSTLY TO THE NORTHEAST BY TUESDAY...BUT SOME LINGERING MOISTURE AND DYNAMICS COULD STILL SPARK OFF SOME ISOLATED STORMS IN NORTHERN ELKO COUNTY TUESDAY AFTERNOON. THE CENTRAL NEVADA CONVERGENCE ZONE MAY ALSO SEE A FEW BUILD-UPS THAT RESULT IN ONE OR TWO LIGHTNING STRIKES. HOWEVER...IN GENERAL TUESDAY WILL BE CONSIDERABLY QUIETER THAN MONDAY. TEMPERATURES WILL REMAIN ABOVE NORMAL WITH HIGHS IN THE 90S IN MOST VALLEYS. HOWEVER...THE HIGHER CONVECTIVE ACTIVITY TODAY SHOULD KEEP HIGHS FROM GETTING QUITE AS HIGH AS YESTERDAY...WHILE THE TROUGH PASSAGE TUESDAY WILL HELP NUDGE NUMBERS A BIT LOWER STILL. RCM && .LONG TERM...TUESDAY NIGHT THROUGH SUNDAY. AT 500MB BROAD TROF REMAINS WELL OFF WEST COAST THRU MIDWEEK WITH A STRONG HIGH CENTERED OVER UT. TROF APPROACHES COAST LATER IN WEEK...MOVING ONSHORE FRIDAY NIGHT AND OVER THE FORECAST AREA SATURDAY. BOTH THE GFS AND EC AGREE ON THIS SCENARIO...WITH STRONG HIGH PRESSURE BUILDING BACK IN FROM THE 4 CORNERS SATURDAY NIGHT AND SUNDAY. FORECAST IS PRETTY MUCH DRY THRU SUNDAY/DAY 7. BEST CHANCE FOR CONVECTION WOULD BE WITH TROF MOVING ONSHORE LATER IN PERIOD...BUT MODELS NOT PRODUCING ANY QPF OR UNSTABLE LIS AT THIS POINT...SO WILL KEEP DRY. AS FOR TEMPERATURES...WILL STAY ON HOT STREAK THRU THE EXTENDED WITH A BRIEF COOL DOWN SATURDAY AS THE TROF MOVES OVER THE AREA. WOULD NOT BE SURPRISED IF TIMING OF TROF CHANGES...OR IF TROF JUST RIDES OVER THE TOP OF THE RIDGE. MODELS SHOULD GET A BETTER HANDLE ON THIS BY MIDWEEK. REA && .AVIATION...A MID-LEVEL DISTURBANCE WILL LIFT NORTH THRU NEVADA TODAY...TRIGGERED SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING. CEILINGS WILL BROKEN AT 10K TO 12K AGL THIS AFTERNOON AND EVENING...LOWERING LOCALLY TO 8K AGL IN THUNDERSTORMS. VISIBILITIES WILL BE VFR...WITH SOME SMOKE FROM THE CALIFORNIA FIRES REDUCING VISIBILITY TO 6SM WEST OF WMC. VISIBILITIES WILL ALSO BE LOCALLY LOWER IN THUNDERSTORMS...POSSIBLY 3SM TO 4SM. WINDS THIS AFTERNOON WILL BE OUT OF THE SOUTH AT 10 TO 20 KTS...EXCEPT HIGHER FROM TPH TO P68 AT 15 TO 25KTS. CEILINGS WILL SCATTER OUT BY LATE EVENING AS THE DISTURBANCE MOVES NORTH OF THE STATE. CONDITIONS WILL BE QUIETER ON TUESDAY...EXCEPT FOR ISOLATED THUNDERSTORMS POSSIBLE IN THE AFTERNOON NEAR THE IDAHO STATE LINE. REA && .FIRE WEATHER...DRY THUNDERSTORM COVERAGE FELL FAR SHORT OF EXPECTATIONS ACROSS ZONES 451 AND 457 YESTERDAY. HOWEVER...COVERAGE JUST MISSED VERIFYING THE RED FLAG WARNING ACROSS ZONE 454. GIVEN BETTER DYNAMICS EXPECTED TODAY...HAVE RAISED RED FLAG WARNINGS FOR ZONES 451 AND 454 AGAIN TODAY. EXPECT THUNDERSTORM COVERAGE TO BE TOO LOW ACROSS ZONES 455 AND 457 TO WARRANT A RFW FOR DRY LIGHTNING THERE...WHILE AT LAST REPORT FUELS IN ZONE 452 HAD NOT QUITE BECOME DRY ENOUGH TO WARRANT RFWS JUST YET. TIMING OF THE WARNING IS NOON THRU 10PM. ELSEWHERE...WINDS WILL ALSO BE FAIRLY STRONG OUT OF THE SOUTH TO SOUTHWEST ACROSS ZONE 457 THIS AFTERNOON. WHILE RELATIVE HUMIDITIES WILL BE WELL WITHIN RED FLAG RANGE /15 PERCENT OR LESS/ AND THERE CAN BE A FEW GUSTS WHICH REACH OR EXCEED 30 MPH...WE DO NOT EXPECT ENOUGH LONGEVITY OR COVERAGE OF THE HIGHER GUSTS TO WARRANT A RED FLAG FOR GUSTY WINDS AND LOW RH AT THIS TIME. FOR TUESDAY...DYNAMICS WANE AND MID-LEVELS DRY OUT...WHILE WINDS ALSO LESSEN. WE ARE NOT EXPECTING ANY WIND GUSTS TO 30 MPH OR HIGHER... AND ANY LIGHTNING SHOULD BE CONFINED TO ZONE 452. RCM && .LKN WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING FOR DRY THUNDERSTORMS FOR MONDAY AFTERNOON AND EVENING FOR ZONES 451 AND 454. &&
Nearby
Red Flag Warnings in Nevada, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.